MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number H74939200081020
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced cardiac arrest and hypotension requiring additional intervention.The patient underwent endovascular repair under local anesthesia.The 60% stenosed and occluded target lesion was located in the moderately tortuous and mildly calcified common iliac artery, external iliac artery, and mid to distal end superficial femoral artery.After gaining vascular access with a 5f femoral artery puncture sheath, a v-18 guidewire was advanced followed by placing a 6f 45cm sheath.Predilatation was performed using an 8x80 mustang balloon followed by advancing an 8x100x120 epic vascular self-expanding stent; however, resistance was felt during introduction and the stent could not reach the lesion site.During withdrawal, significant resistance was noted and the physician applied significant force.After removal, it was noted that the stent delivery shaft and the middle section of the stent was kinked which led to crossing failure.The patient is older and had suffered multiple underlying diseases, and at this point, the patient had a cardiac arrest due to drop in blood pressure.The physician carried out a series of first-aid compressions.The patient's heartbeat gradually revived, and the indicators slowly recovered.The stent implantation was suspended considering that the patient had underlying diseases, and the procedure had taken nearly three (3) hours.Patient was stable post procedure.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21211603
Report Number2124215-2025-01010
Device Sequence Number4045708
Product Code NIO
UDI-Device Identifier08714729805564
UDI-Public08714729805564
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939200081020
Device Catalogue NumberH74939200081020
Device Lot Number0033490334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2025
Initial Report FDA Received Date01/22/2025
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRES: V18, STIFF HYDROPHILIC; SHEATH: 6F SHEATH
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight60 KG